Uniform rectifiability and singular sets

Guy David; Stephen Semmes

Annales de l'I.H.P. Analyse non linéaire (1996)

  • Volume: 13, Issue: 4, page 383-443
  • ISSN: 0294-1449

How to cite


David, Guy, and Semmes, Stephen. "Uniform rectifiability and singular sets." Annales de l'I.H.P. Analyse non linéaire 13.4 (1996): 383-443. <http://eudml.org/doc/78387>.

author = {David, Guy, Semmes, Stephen},
journal = {Annales de l'I.H.P. Analyse non linéaire},
keywords = {uniform rectifiability; Mumford-Shah functional; singular sets},
language = {eng},
number = {4},
pages = {383-443},
publisher = {Gauthier-Villars},
title = {Uniform rectifiability and singular sets},
url = {http://eudml.org/doc/78387},
volume = {13},
year = {1996},

AU - David, Guy
AU - Semmes, Stephen
TI - Uniform rectifiability and singular sets
JO - Annales de l'I.H.P. Analyse non linéaire
PY - 1996
PB - Gauthier-Villars
VL - 13
IS - 4
SP - 383
EP - 443
LA - eng
KW - uniform rectifiability; Mumford-Shah functional; singular sets
UR - http://eudml.org/doc/78387
ER -


  1. [Am] L. Ambrosio, Existence theory for a new class of variational problems, Arch. Rational Mech. Anal., Vol. 111, 1990, pp. 291-322. Zbl0711.49064MR1068374
  2. [CL1] M. Carriero and A. Leaci, Existence theorem for a Dirichlet problem with free discontinuity set, Nonlinear Analysis, Theory, Methods & Applications, Vol. 15, 1990, pp. 661-677. Zbl0713.49003
  3. [CL2] M. Carriero and A. Leaci, Sk-Valued Maps minimizing the Lp norm of the gradient with free discontinuities, Ann. Sc. Norm. Sup. Pisa, Vol. 18, 1991, pp. 321-352. Zbl0753.49018MR1145314
  4. [DCL] E. De Giorgi, M. Carriero and A. Leaci, Existence theorem for a minimum problem with free discontinuity set, Arch. Rational Mech. Anal., Vol. 108, 1989, pp. 195-218. Zbl0682.49002MR1012174
  5. [Da] G. David, Morceaux de graphes lipschitziens et intégrales singulières sur une surface, Revista Matematica Iberoamericana, Vol. 4, 1, 1988, pp. 73-114. Zbl0696.42011MR1009120
  6. [DJ] G. David and D. Jerison, Lipschitz approximations to hypersurfaces, harmonic measure, and singular integrals, Indiana U. Math. Journal., Vol. 39, 3, 1990, pp. 831-845. Zbl0758.42008MR1078740
  7. [DMS] G. Dal Maso, J.-M. Morel and S. Solimini, A variational method in image segmentation: Existence and approximation results, Acta Math., Vol. 168, 1992, pp. 89-151. Zbl0772.49006MR1149865
  8. [DS1] G. David and S. Semmes, Singular Integrals and Rectifiable Sets in Rn: au-delà des graphes lipschitziens, Astérisque 193, Société Mathématique de France, 1991. Zbl0743.49018
  9. [DS2] G. David and S. Semmes, Quantitative rectifiability and Lipschitz mappings, Transactions A.M.S., Vol. 337, 1993, pp. 855-889. Zbl0792.49029MR1132876
  10. [DS3] G. David and S. Semmes, Analysis of and on Uniformly Rectifiable Sets, Mathematical surveys and monographs, Vol. 38, 1993, American Mathematical Society. Zbl0832.42008MR1251061
  11. [DS4] G. David and S. Semmes, On the singular sets of minimizers of the Mumford-Shah functional, to appear J. Math. Pures Appl. Zbl0853.49010
  12. [DS5] G. David and S. Semmes, On a variational problem from image processing, Proceedings of the conference in Honor of Jean-Pierre Kahane, Journ. of Fourier Analysis and Applications, 1995, pp. 161-187. Zbl0887.49002MR1364884
  13. [Fa] K. Falconer, The geometry of fractal sets, Cambridge University Press, 1984. Zbl0587.28004MR867284
  14. [Fe] H. Federer, Geometric Measure Theory, Grundlehren der Mathematishen Wissenschaften 153, Springer-Verlag1963. Zbl0176.00801
  15. [Ga] J. Garnett, Bounded Analytic Functions, Academic Press, 1981. Zbl0469.30024MR628971
  16. [Gi] E. Giusti, Minimal Surfaces and Functions of Bounded Variation, Birkhäuser, 1984. Zbl0545.49018MR775682
  17. [GMT] H. Gonzales, U. Massari and I. Tamanini, Boundaries of Prescribed Mean Curvature, Rend. Mat. Acc. Lincei s. 9, Vol. 4, 1993, pp. 197-206. Zbl0824.49037MR1250498
  18. [Hr] T. Hrycak, Ph.D. thesis, Yale university. 
  19. [Je] J.L. Journé, Calderón-Zygmund Operators, Pseudodifferential Operators, and the Cauchy Integral of Calderón, Lecture Notes. in Math., Vol. 994, 1983, Springer-Verlag. Zbl0508.42021MR706075
  20. [Js] P. Jones, Lipschitz and bi-Lipschitz functions, Rev. Mat. Iberoamericana, Vol. 4, 1988, pp. 115-122. Zbl0782.26007MR1009121
  21. [Ma] P. Mattila, Geometry of Sets and Measures in Euclidean Spaces, to appear, Cambridge Studies in Advanced Math. , Cambridge Univ. Press. Zbl0819.28004MR1333890
  22. [MoS] J.-M. Morel and S. Solimini, Variational Methods in Image Segmentation, Progress in Nonlinear differential equations and their applications, Vol. 14, Birkhauser, 1995. Zbl0827.68111MR1321598
  23. [MuS] D. Mumford and J. Shah, Optimal approximations by piecewise smooth functions and associated variational problems, Comm. Pure Appl. Math., Vol. 42, 1989, pp. 577-685. Zbl0691.49036MR997568
  24. [Se1] S. Semmes, A criterion for the boundedness of singular integrals on hypersurfaces, Trans. Amer. Math. Soc., Vol. 311, 2, 1989, pp. 501-513. Zbl0675.42015MR948198
  25. [Se2] S. Semmes, Analysis vs. geometry on a class of rectifiable hypersurfaces in Rn, Indiana Math. J., Vol. 39, 1990, pp. 1005-1035. Zbl0796.42014MR1087183
  26. [Se3] S. Semmes, Hypersurfaces in Rn whose unit normal has small BMO norm, Proc. Amer. Math. Soc., Vol. 112, 1991, pp. 403-412. Zbl0733.42014MR1065093
  27. [St] E.M. Stein, Singular integrals and differentiability properties of functions, Princeton University Press1970. Zbl0207.13501MR290095
  28. [VI] N. Varopoulos, BMO functions and the ∂ equation, Pacific J. Math., Vol. 71, 1977, pp. 221-273. Zbl0371.35035MR508035
  29. [V2] N. Varopoulos, A remark on BMO and bounded harmonic functions, Pacific J. Math., Vol. 73, 1977, pp. 257-259. Zbl0382.31004MR508036

Citations in EuDML Documents

  1. Séverine Rigot, Big pieces of C 1 , α -graphs for minimizers of the Mumford-Shah functional
  2. G. David, S. Semmes, Surfaces quasiminimales de codimension 1 et domaines de John
  3. F. A. Lops, F Maddalena, S Solimini, Hölder continuity conditions for the solvability of Dirichlet problems involving functionals with free discontinuities
  4. Francesco Maddalena, Sergio Solimini, Concentration and flatness properties of the singular set of bisected balls
  5. Séverine Rigot, Ensembles quasi-minimaux avec contrainte de volume et rectifiabilité uniforme
  6. Jean-Michel Morel, The Mumford-Shah conjecture in image processing
  7. Guy David, The local regularity of soap films after Jean Taylor
  8. Donatella Danielli, Nicola Garofalo, Duy-Minh Nhieu, Trace inequalities for Carnot-Carathéodory spaces and applications

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.